Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 78, NWS New Orleans, LA

June 14, 2018Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 14, 2018, 2:12 PM CDT for Pearl River County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2018, 2:12 PM CDT (19:12 UTC)
Expired
Jun 14, 2018, 2:40 PM CDT
In force
28 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1716 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

909 
WUUS54 KLIX 141912
SVRLIX
MSC109-142000-
/O.NEW.KLIX.SV.W.0078.180614T1912Z-180614T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
212 PM CDT THU JUN 14 2018

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Central Pearl River County in southern Mississippi...

* Until 300 PM CDT.

* At 211 PM CDT, a severe thunderstorm was located near Mcneil, or 11
  miles north of Picayune, moving east at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mcneil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3062 8979 3080 8974 3078 8951 3054 8957
TIME...MOT...LOC 1911Z 284DEG 9KT 3070 8969 

HAIL...<.75IN
WIND...60MPH
 
$$

KLG
1 follow-up statement
765 
WWUS54 KLIX 141940
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
240 PM CDT THU JUN 14 2018

MSC109-141950-
/O.CAN.KLIX.SV.W.0078.000000T0000Z-180614T2000Z/
Pearl River MS-
240 PM CDT THU JUN 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PEARL RIVER COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.

LAT...LON 3062 8979 3080 8974 3078 8951 3054 8957
TIME...MOT...LOC 1931Z 284DEG 9KT 3068 8961 

$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:14 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 14, 12:14 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1214 PM CDT Thu Jun 14 2018

.AVIATION...

Scattered convection will once again be the primary concern
through the forecast period. Away from any showers and
thunderstorms, VFR conditions will prevail through the period.
Have included VCTS wording at all of the terminals through the
afternoon hours, and included TEMPO wording at KMCB for a couple
of hours this afternoon to reflect the convective risk. At KGPT,
overnight convection could develop and have a PROB30 group
through the overnight hours to reflect the risk. If convection
directly impacts a terminal, an hour or less of IFR visibility
restrictions and gusty winds can be expected. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  90  71  88 /  40  70  30  60
BTR  73  90  73  89 /  40  30  20  50
ASD  73  89  73  88 /  30  50  20  50
MSY  76  88  77  88 /  30  40  20  50
GPT  76  88  76  87 /  30  50  30  50
PQL  72  88  73  87 /  50  60  30  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Jun 14, 11:15 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1115 AM CDT Thu Jun 14 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-150415-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1115 AM CDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms are expected over the area
through the early evening hours before dissipating. Some storms
could become strong during the day producing strong winds,
frequent lightning, and locally heavy rainfall that could cause
localized flooding of low lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered to numerous thunderstorms are expected to develop from
late morning through the early evening hours each day through
Wednesday. Some of these storms could become strong and possibly
severe producing strong winds, frequent lightning, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

32

In the hours before

Special weather statement, Jun 14, 2:06 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
206 PM CDT THU JUN 14 2018

MSZ077-080-141930-
Hancock-Pearl River-
206 PM CDT THU JUN 14 2018

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HANCOCK AND CENTRAL PEARL RIVER COUNTIES...

At 204 PM CDT, a cluster of strong thunderstorms were located near
Poplarville, moving east at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Poplarville and Mcneil.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3059 8977 3086 8977 3085 8934 3055 8934
TIME...MOT...LOC 1904Z 276DEG 10KT 3074 8956

KLG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:06 PM CDTSpecial Weather StatementLIXPearl River24 min
Jun 14, 2:35 PM CDTSpecial Weather StatementLIXJackson40 min
Jun 14, 3:06 PM CDTSpecial Weather StatementLIXPearl River39 min
Jun 14, 3:11 PM CDTSpecial Weather StatementLIXJackson34 min
Jun 14, 6:26 PM CDTAreal Flood AdvisoryLIXAmite2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.